MAUDE Adverse Event Report: ARTHREX, INC. 1.8MM DRILL FOR FIBERTAK; DRILL BIT

ARTHREX, INC. 1.8MM DRILL FOR FIBERTAK; DRILL BIT
Model Number 1.8MM DRILL FOR FIBERTAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via sems (b)(4) that an ar-3638 knotless fibertak anchor broke during insertion.The surgeon recovered all of the anchors and used the sutures from it to insert a 2.9 mm pushlock.Another ar-3638 knotless fibertak was attempted to be implanted, but it also broke during insertion.All the fragments were recovered.Then, the surgeon noticed that the ar-3600d-2 1.8 mm drill used to prepare the bone had broken before the first anchor had broken and had not drilled the appropriate depth.The broken drill fragment was not retrieved, the surgeon was confident that it stayed buried in the bone.The drill was measured, and about 1.5 cm broke off.The case was completed successfully using a new drill and a new fibertak.This was discovered during a labral repair procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint allegation is confirmed.Upon visual inspection, the distal end of the shaft/flutes was broken off.Per drawing c7508-02, the diameter meets the specification at ø.094±.001 results.095.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging the device during insertion.

Brand Name
1.8MM DRILL FOR FIBERTAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18640853
Report Number1220246-2024-00758
Device Sequence Number8042085
Product Code HTW
UDI-Device Identifier00888867101913
UDI-Public00888867101913
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.8MM DRILL FOR FIBERTAK
Device Catalogue NumberAR-3600D-2
Device Lot Number15113752
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown